Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 41, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 25, 2002, 7:55 PM CDT for Ashland County, Wisconsin. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2002, 7:55 PM CDT (00:55 UTC)
- Expired
- Jun 25, 2002, 8:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Ashland County, WI
The radar
The Duluth radar (KDLH), 139 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.9 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4448 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 16.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDLH 260055 SVRDLH WIC003-260145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 754 PM CDT TUE JUN 25 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASHLAND COUNTY IN NORTHWEST WISCONSIN * UNTIL 845 PM CDT * AT 754 PM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 16 MILES WEST OF MORSE...OR ABOUT 27 MILES EAST OF HAYWARD...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLAM LAKE AROUND 800 PM... MORSE AROUND 810 PM... GLIDDEN AROUND 815 PM... BUTTERNUT AROUND 825 PM... DAMAGING HAIL UP TO ONE INCH AND DESTRUCTIVE WINDS OVER 60 MPH ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .END LAT...LON 4625 9091 4599 9091 4600 9033 4622 9045 SHIMON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:00 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 25, 4:00 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 400 PM CDT TUE JUN 25 2002 MAIN PROBLEM IS CONVECTION THIS EVENING. .ATTM...ISOLATED THUNDERSTORMS ARE DEVELOPING OVER EASTERN ND AND A TRAIN OF THUNDERSTORMS CONTINUES TO FORM OFF THE NORTH-SHORE LAKE BREEZE OF UPPER RED LAKE. WHO EVER KNOWS WHICH OBSCURE FEATURE...OF MANY...WILL FINALLY TRIGGER CONVECTION. THE LATTER SEEM TO BE PASSING INTO ONTARIO...WITH ONE OR TWO SMALL BUT STRONG CELLS OVER BORDER AREA WILDERNESS. WITH LOW STABILITIES...A THETA-E RIDGE OVER DLH...AND A RIGHT-REAR JET POSITION...ABUNDANT SUNSHINE...ALONG WITH DEW POINTS OF 22C...THUNDERSTORMS STILL SEEM TO BE HAVING TROUBLE MAINTINING THEMSELVES FOR VERY LONG. THERE SEEMS TO BE A CAP... THOUGH THERE ARE NO TELL-TALE WAVE CLOUDS ON THE SATELLITE IMAGE. .TONIGHT...WHATEVER THUNDERSTORMS OCCUR SHOULD END FROM WEST TO EAST AS THE DIFFUSE SURFACE BOUNDARY MOVES EAST LATE TONIGHT. WE BURIED A 40 PERCENT POP...WHICH IS BELOW GUIDANCE. WE WENT CLOSE TO THE GUIDANCE CONSENSUS LOW TEMPERATURE. .WEDNESDAY THROUGH THURSDAY...THE AVN IS DRIER THAN THE ETA...AND BOTH ARE DRY. WE DO NOT ANTICIPATE A SIGNIFICANT CHANCE OF RAIN. A WEST FLOW WILL KEEP THE LAKESHORE WARMER THAN INLAND AREAS...EXCEPT A FEW HEAD-LANDS ON THE SOUTH SHORE. WE WENT ABOVE GUIDANCE HIGHS BOTH DAYS...THE MAV HAS BEEN QUITE A BIT COOL LATELY...WHEN SUNSHINE IS INVOLVED. COLD ADVECTION IS MOSTLY ALOFT...LOW LEVEL HEATING WILL MIX MOMEMTUM...SO WINDS WILL BE A LITTLE STRONGER THAN THE GUIDANCE CONSENSUS. .DLH...NONE. EOM
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:11 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Sawyer | 64 min |
| Jun 25, 7:13 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 62 min |
| Jun 25, 7:58 PM CDT | Severe Thunderstorm Warning | DLH | Washburn | 47 min |
| Jun 25, 8:01 PM CDT | Severe Thunderstorm Warning | DLH | Washburn | 44 min |
| Jun 25, 8:18 PM CDT | Severe Thunderstorm Warning | DLH | Sawyer | 57 min |
| Jun 25, 8:46 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Iron, Price | 59 min |
| Jun 25, 9:13 PM CDT | Severe Thunderstorm Warning | DLH | Sawyer | 32 min |
| Jun 25, 9:40 PM CDT | Severe Thunderstorm Warning | DLH | Price | 50 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.